← All CDCES Flashcard Decks

Emergency Response Procedures Flashcards

6 cards from real CDCES practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Emergency Response Procedures flashcards as text
  1. A patient calls the CDCES educator reporting dizziness, sweating, and a blood glucose of 58 mg/dL. They are conscious and able to swallow. What is the recommended first treatment?

    Answer: Give 15-20 grams of fast-acting carbohydrates and recheck in 15 minutes

    The 15-15 Rule: give 15-20g of fast-acting carbohydrates, wait 15 minutes, and recheck blood glucose; this is first-line for a conscious, symptomatic patient.

  2. A patient with type 1 diabetes is found unconscious by their family member. They are not able to swallow. Which emergency intervention should the family member perform FIRST?

    Answer: Administer prescribed emergency glucagon and call 911

    For an unconscious patient with suspected severe hypoglycemia, administer emergency glucagon and call 911 immediately; forcing fluids risks aspiration.

  3. During a group DSMES class, a participant develops slurred speech, confusion, and diaphoresis. Their glucometer reads LOW. What is the CDCES's most appropriate immediate action?

    Answer: Treat for severe hypoglycemia using the facility's emergency protocol and activate EMS

    A LOW glucometer reading with neurological symptoms indicates severe hypoglycemia requiring immediate emergency treatment and EMS activation.

  4. A patient with type 2 diabetes on an SGLT2 inhibitor calls reporting vomiting, inability to tolerate fluids, and blood glucose of 210 mg/dL. Urine ketones are large. What condition should the CDCES be most concerned about?

    Answer: Euglycemic diabetic ketoacidosis (euDKA)

    SGLT2 inhibitors can cause euglycemic DKA -- DKA with relatively normal or mildly elevated blood glucose -- which may be missed because glucose is not markedly elevated.

  5. A patient with type 2 diabetes is found to have blood glucose of 620 mg/dL, severe dehydration, and altered mental status but NO significant ketones. Which condition is most likely, and what is the priority emergency response?

    Answer: HHS (hyperosmolar hyperglycemic state); call 911 for IV fluid resuscitation

    Severely elevated glucose with dehydration, altered mental status, and no significant ketones points to HHS, a life-threatening emergency requiring IV fluid resuscitation and hospitalization.

  6. Which of the following best describes the CDCES's role in a patient's emergency action plan for severe hypoglycemia?

    Answer: Educating the patient and caregivers on glucagon administration and creating a written action plan

    The CDCES's role is education and action plan development: teaching patients and caregivers about glucagon use, hypoglycemia recognition, and when to call 911.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. cbdce.org — Test delivery, eligibility, fees, exam format, passing score, registration, retake fee, retake policy, score release, test dates · verified Oct 2026